Alert archive / Mississippi / Tornado Warnings in 2008
Tornado Warning 40, NWS Jackson, MS
NWS Jackson, MS issued this tornado warning at Feb 5, 2008, 4:06 PM CST for Bolivar County, Washington County, Mississippi; Chicot County, Arkansas. It was in force for 54 min. 9 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Feb 5, 2008, 4:06 PM CST (22:06 UTC)
- Expired
- Feb 5, 2008, 5:00 PM CST
- In force
- 54 min
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
Counties Chicot County, AR, Bolivar County, MS, Washington County, MS
The radar
The Little Rock radar (KLZK), 169 km from the middle of the area, began a volume at 22:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Feb 5, 4:43 PM CST | HAIL 1 | 2 Se Rosedale, MS | QUARTER SIZE HAIL REPORTED NEAR ROSEDALE. |
| Feb 5, 4:43 PM CST | HAIL 1.75 | 4 E Rosedale, MS | GOLF BALL SIZED HAIL REPORTED IN THE MALVINA COMMUNITY. |
| Feb 5, 4:45 PM CST | HAIL 1 | 5 Se Rosedale, MS | QUARTER SIZED HAIL IN BEULAH REPORTED BY POSTAL EMPLOYEE |
| Feb 5, 4:45 PM CST | HAIL 1 | 5 S Rosedale, AR | QUARTER SIZED HAIL IN BEULAH REPORTED BY POSTAL EMPLOYEE |
| Feb 5, 4:45 PM CST | TORNADO 0 | 1 Se Rosedale, MS | STARTED JUST SOUTHEAST OF ROSEDALE AND MOVED TO ABOUT 2 MILES NORTHWEST OF MALVINA. LARGE TREE UPROOTED AND ONE MOBILE HOME HAD THE ROOF REMOVED. 3 MILE PATH LENGTH AND 50 YD WIDTH. MAXIMUM WIND ESTIMATED AT 75 MPH. |
| Feb 5, 4:45 PM CST | TORNADO 0 | 2 Se Rosedale, MS | STARTED ABOUT 1.5 MI SOUTHEAST OF ROSEDALE AND MOVED TO ABOUT 1.5 MILES NORTHWEST OF MALVINA ALONG CONGER ROAD. LARGE TREE UPROOTED AND ONE MOBILE HOME HAD THE ROOF REMOVED. 3 MILE PATH LENGTH AND 50 YD WIDTH. MAXIMUM WIND ESTIMATED AT 75 MPH. |
| Feb 5, 4:48 PM CST | TSTM WND DMG | 6 E Rosedale, MS | AN LP GAS TANK BLOWN OVER AND A ROOF BLOWN OFF A MOBILE HOME IN THE MALVINA COMMUNITY. POSSIBLE TORNADO |
| Feb 5, 4:48 PM CST | TSTM WND DMG | 6 E Rosedale, MS | AN LP GAS TANK BLOWN OVER, AND A ROOF BLOWN OFF A MOBILE HOME IN THE MALVINA COMMUNITY, POSSIBLE TORNADOA |
| Feb 5, 5:02 PM CST | TSTM WND DMG | Duncan, MS | HIGHWAY SIGN SNAPPED ALONG HWY 61 AND LARGE LIMB BLOWN ONTO A GARAGE. STRAIGHT LINE WIND ESTIMATED AT 60 MPH. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this tornado warning; the first came 39 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Feb 5, 3:09 PM CST | Tornado Watch | SPC | 9 hr |
| Feb 5, 2:08 PM CST | Tornado Watch | SPC | 10 hr |
The nearest sounding before it
Little Rock, AR (KLZK), launched 12:00Z, 10.1 hours before the alert went out and 157 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 654 J/kg
- Mixed-layer CIN
- -31 J/kg
- Mixed-layer LCL
- 593 m above ground
- 0-6 km bulk shear
- 52 kt
- 0-1 km storm-relative helicity
- 250 m²/s²
- 0-3 km storm-relative helicity
- 222 m²/s²
- Significant tornado parameter
- 0.8
- Supercell composite
- 3.3
The text
As transmitted, in the capitals the NWS used until 2016.
000
WFUS54 KJAN 052207
TORJAN
ARC017-MSC011-151-052300-
/O.NEW.KJAN.TO.W.0040.080205T2206Z-080205T2300Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE JACKSON MS
406 PM CST TUE FEB 5 2008
THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A
* TORNADO WARNING FOR...
BOLIVAR COUNTY IN NORTHWEST MISSISSIPPI...
THIS INCLUDES THE CITIES OF...SHELBY...CLEVELAND...
NORTHWESTERN WASHINGTON COUNTY IN NORTHWEST MISSISSIPPI...
NORTHEASTERN CHICOT COUNTY IN SOUTHEAST ARKANSAS...
* UNTIL 500 PM CST
* AT 406 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
TORNADO 19 MILES SOUTHWEST OF LAMONT...OR ABOUT 7 MILES SOUTHEAST
OF DERMOTT...MOVING NORTHEAST AT 55 MPH.
* THE TORNADO WILL BE NEAR...
LAMONT AND 8 MILES NORTHWEST OF WINTERVILLE BY 420 PM CST...
SCOTT BY 425 PM CST...
BENOIT BY 430 PM CST...
RENOVA BY 450 PM CST...
MOUND BAYOU AND 6 MILES SOUTHEAST OF SHELBY BY 455 PM CST...
IN ADDITION TO THE TORNADO...THIS STORM IS CAPABLE OF PRODUCING
BASEBALL SIZE HAIL AND DESTRUCTIVE STRAIGHT LINE WINDS.
IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
STURDY SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE NEAREST
DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.
IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
LAT...LON 3411 9066 3373 9066 3347 9103 3345 9122
3350 9118 3359 9125 3360 9117 3369 9122
3381 9106 3378 9102 3382 9105
TIME...MOT...LOC 2206Z 231DEG 49KT 3346 9133
$$
EEC2 follow-up statements
000
WWUS54 KJAN 052225
SVSJAN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
423 PM CST TUE FEB 5 2008
ARC017-MSC151-052233-
/O.CAN.KJAN.TO.W.0040.000000T0000Z-080205T2300Z/
CHICOT AR-WASHINGTON MS-
423 PM CST TUE FEB 5 2008
...THE TORNADO WARNING FOR NORTHWESTERN WASHINGTON AND NORTHEASTERN
CHICOT COUNTIES IS CANCELLED...
LAT...LON 3411 9066 3373 9066 3354 9093 3355 9124
3359 9125 3360 9117 3363 9117 3369 9122
3381 9106 3378 9102 3383 9104
TIME...MOT...LOC 2223Z 231DEG 46KT 3360 9117
$$
MSC011-052300-
/O.CON.KJAN.TO.W.0040.000000T0000Z-080205T2300Z/
BOLIVAR MS-
423 PM CST TUE FEB 5 2008
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 500 PM CST FOR BOLIVAR
COUNTY...
AT 423 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A TORNADO. THIS TORNADO WAS LOCATED 8 MILES WEST OF SCOTT...MOVING
NORTHEAST AT 50 MPH. IN ADDITION TO THE TORNADO...HAIL TO THE SIZE
OF BASEBALLS IS POSSIBLE.
THE TORNADO WILL BE NEAR...
BENOIT BY 435 PM CST...
PACE AND 8 MILES NORTHWEST OF CLEVELAND BY 450 PM CST...
MERIGOLD BY 455 PM CST...
MOUND BAYOU...WINSTONVILLE AND SHELBY BY 500 PM CST...
IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
STURDY SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE NEAREST
DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
LAT...LON 3411 9066 3373 9066 3354 9093 3355 9124
3359 9125 3360 9117 3363 9117 3369 9122
3381 9106 3378 9102 3383 9104
TIME...MOT...LOC 2223Z 231DEG 46KT 3360 9117
$$
EEC000
WWUS54 KJAN 052236
SVSJAN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
435 PM CST TUE FEB 5 2008
MSC011-052300-
/O.CON.KJAN.TO.W.0040.000000T0000Z-080205T2300Z/
BOLIVAR MS-
435 PM CST TUE FEB 5 2008
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 500 PM CST FOR BOLIVAR
COUNTY...
AT 435 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A TORNADO. THIS TORNADO WAS LOCATED NEAR BENOIT...OR ABOUT 12 MILES
SOUTH OF ROSEDALE...MOVING NORTHEAST AT 50 MPH. PERSONS LOCATED
ALONG HIGHWAY 1 NORTH AND NORTHEAST OF BENOIT SHOULD BE TAKING
SHELTER IMMEDIATELY
THE TORNADO WILL BE NEAR...
PACE BY 445 PM CST...
9 MILES NORTHWEST OF CLEVELAND BY 450 PM CST...
MERIGOLD AND 7 MILES NORTHWEST OF RENOVA BY 455 PM CST...
WINSTONVILLE...MOUND BAYOU AND SHELBY BY 500 PM CST...
IN ADDITION TO THE TORNADO...THIS STORM IS CAPABLE OF PRODUCING
BASEBALL SIZE HAIL AND DESTRUCTIVE STRAIGHT LINE WINDS.
IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
STURDY SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE NEAREST
DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
LAT...LON 3411 9066 3373 9066 3363 9088 3362 9109
3363 9117 3370 9120 3381 9107 3378 9102
3383 9104
TIME...MOT...LOC 2235Z 230DEG 46KT 3371 9102
$$
EECWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this tornado warning went out at Feb 5, 12:34 PM CST, 3 hours 32 minutes earlier.
Area forecast discussion, Feb 5, 12:34 PM CST, 3 hours 32 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
1234 PM CST TUE FEB 5 2008
.UPDATE...WILL DO A QUICK UPDATE TO REMOVE THE MORNING WORDING.
EVERYTHING ELSE WAS OK. THE BOUNDARY WAS STILL WELL TO THE WEST OF
THE AREA. LIS WERE AROUND -4 TO -5 AND 3HR PRESSURE FALLS WERE
AROUND 2-4MB. DEWPOINTS REMAIN IN THE LOWER AND MID 60S AND 850 WINDS
ACROSS THE WESTERN ZONES WERE AROUND 50KTS. LOOKING AT THE VALUES FOR
THE LATEST SOUNDING...THE CAP REMAINS IN PLACE AROUND 700MB...SO
ONLY SCATTERED SHOWERS WERE DEVELOPING ACROSS THE CWA AT THIS TIME.
FOR NOW...WILL CONTINUE TO WATCH THE EVOLUTION OF THE STORM SYSTEM
AND TIMING FOR THE ARKLAMISS. THE SHORT TERM FORECAST WAS GOOD.
&&
.AVIATION...
GUSTY WINDS WILL CONTINUE ACROSS THE REGION. WILL MAINTAIN SUSTAINED
WINDS NEAR 22KT FOR GLH/GWO AND NEAR 18KTS ELSEWHERE THROUGH 6Z. THE
EXACT TIMING OF STORMS STILL REMAIN UNCERTAIN...SO WILL TEMPO
WORSENING CONDITIONS THROUGH 6Z FOR GLH/GWO...9Z JAN/GTR...12Z
HBG/MEI. MVFR CONDITIONS SHOULD PREVAIL FROM 12-16Z.
&&
.PRELIMINARY POINT TEMPS/POPS...
JACKSON 80 52 56 32 / 46 100 16 0
MERIDIAN 79 56 59 32 / 42 100 48 0
VICKSBURG 80 49 56 32 / 55 99 0 0
HATTIESBURG 80 58 62 35 / 43 100 48 0
NATCHEZ 79 50 54 32 / 44 98 0 0
GREENVILLE 77 47 52 31 / 68 97 0 0
GREENWOOD 80 50 54 31 / 56 100 0 0
&&
.JAN WATCHES/WARNINGS/ADVISORIES...
MS...LAKE WIND ADVISORY UNTIL MIDNIGHT CST TONIGHT FOR MSZ030>033-
037>039-043>066-072>074.
WIND ADVISORY UNTIL MIDNIGHT CST TONIGHT FOR MSZ018-019-025>029-
034>036-040>042.
LA...LAKE WIND ADVISORY UNTIL MIDNIGHT CST TONIGHT FOR LAZ015-016-
023>026.
WIND ADVISORY UNTIL MIDNIGHT CST TONIGHT FOR LAZ007>009.
AR...WIND ADVISORY UNTIL MIDNIGHT CST TONIGHT FOR ARZ074-075.
&&
7Hazardous weather outlook, Feb 5, 3:12 PM CST, 54 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 312 PM CST TUE FEB 5 2008 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 062115- ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND- MADISON-FRANKLIN-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR-SUNFLOWER- LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES-CHOCTAW- OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON-NOXUBEE- ISSAQUENA-SHARKEY-YAZOO-LEAKE-NESHOBA-KEMPER-WARREN-HINDS-RANKIN- SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH-SIMPSON-SMITH-JASPER- CLARKE-JEFFERSON-ADAMS-LINCOLN-LAWRENCE-JEFFERSON DAVIS-COVINGTON- JONES-MARION-LAMAR-FORREST- 312 PM CST TUE FEB 5 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI... NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS. .DAY ONE...TONIGHT AND WEDNESDAY ...PARTICULARLY DANGEROUS SEVERE THUNDERSTORMS CAN BE EXPECTED THIS AFTERNOON AND TONIGHT... DANGEROUS SEVERE THUNDERSTORMS WILL BE WIDESPREAD ACROSS THE FORECAST AREA TONIGHT. NUMEROUS EPISODES OF DAMAGING WIND WILL OCCUR AND TORNADOES...POSSIBLY VIOLENT...WILL DEVELOP IN THE STRONGER STORMS THIS AFTERNOON AND TONIGHT. LARGE HAIL CAN BE EXPECTED WITH HAILSTONES TO GOLFBALL SIZE OR LARGER. SEVERE THUNDERSTORMS WITH DAMAGING WIND AND TORNADOES HAVE DEVELOPED OVER AREAS WEST OF INTERSTATE 55 AND NORTH OF INTERSTATE 20 THIS AFTERNOON. SEVERE THUNDERSTORM ACTIVITY WILL SPREAD ACROSS THE REMAINDER OF THE FORECAST AREA OVERNIGHT WITH THE BEST CHANCE OF SEVERE STORMS OVER EAST MISSISSIPPI TOWARD MIDNIGHT. THE MOST INTENSE STORMS WILL OCCUR IN THE MISSISSIPPI DELTA REGION OVER SOUTHEAST ARKANSAS...NORTHWEST MISSISSIPPI AND NORTHEAST LOUISIANA. THESE AREAS WILL HAVE THE HIGHEST RISK OF VIOLENT TORNADO DEVELOPMENT DURING THIS DANGEROUS WEATHER EPISODE BUT VIOLENT TORNADO DEVELOPMENT CAN NOT BE RULED OUT FOR ANY LOCATIONS IN THE FORECAST AREA. THE STRONG COLD FRONT WILL MOVE NEAR THE MISSISSIPPI RIVER AROUND MIDNIGHT AND SHIFT EAST OF THE MISSISSIPPI ALABAMA BORDER AROUND SUNRISE WEDNESDAY. THE LAST OF THE SEVERE WEATHER RISK WILL END BY 10 AM. .DAYS TWO THROUGH SEVEN...WEDNESDAY NIGHT THROUGH MONDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS WILL BE NEEDED THIS AFTERNOON THROUGH TONIGHT. OTHERWISE...ACTIVATION IS NOT EXPECTED THROUGH NEXT MONDAY. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
In the hours before
Special weather statement, Feb 5, 3:10 PM CST, 56 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 310 PM CST TUE FEB 5 2008 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 052315- ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND- MADISON-FRANKLIN-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR-SUNFLOWER- LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES-CHOCTAW- OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON-NOXUBEE- ISSAQUENA-SHARKEY-YAZOO-LEAKE-NESHOBA-KEMPER-WARREN-HINDS-RANKIN- SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH-SIMPSON-SMITH-JASPER- CLARKE-JEFFERSON-ADAMS-LINCOLN-LAWRENCE-JEFFERSON DAVIS-COVINGTON- JONES-MARION-LAMAR-FORREST- INCLUDING THE CITIES OF...CROSSETT...NORTH CROSSETT...HAMBURG... WEST CROSSETT...DERMOTT...LAKE VILLAGE...EUDORA...BASTROP... OAK GROVE...EPPS...LAKE PROVIDENCE...RAYVILLE...DELHI... TALLULAH...WINNSBORO...JONESVILLE...HARRISONBURG...NEWELLTON... ST. JOSEPH...WATERPROOF...VIDALIA...FERRIDAY...WEST FERRIDAY... CLEVELAND...INDIANOLA...RULEVILLE...GREENWOOD...GRENADA... VAIDEN...NORTH CARROLLTON...CARROLLTON...WINONA...EUPORA... MABEN...MATHISTON...WEST POINT...COLUMBUS...ACKERMAN...WEIR... STARKVILLE...GREENVILLE...BELZONI...ISOLA...DURANT...TCHULA... LEXINGTON...PICKENS...GOODMAN...KOSCIUSKO...LOUISVILLE...MACON... BROOKSVILLE...MAYERSVILLE...ROLLING FORK...ANGUILLA... YAZOO CITY...RIDGELAND...MADISON...CANTON...CARTHAGE... PHILADELPHIA...PEARL RIVER...DE KALB...SCOOBA...VICKSBURG... JACKSON...PEARL...BRANDON...RICHLAND...FOREST...MORTON...NEWTON... UNION...DECATUR...CONEHATTA...MERIDIAN...PORT GIBSON... CRYSTAL SPRINGS...HAZLEHURST...WESSON...MAGEE...MENDENHALL... TAYLORSVILLE...RALEIGH...BAY SPRINGS...HEIDELBERG...QUITMAN... STONEWALL...SHUBUTA...FAYETTE...NATCHEZ...BUDE...ROXIE... MEADVILLE...BROOKHAVEN...MONTICELLO...NEW HEBRON...PRENTISS... BASSFIELD...COLLINS...MOUNT OLIVE...LAUREL...COLUMBIA... WEST HATTIESBURG...LUMBERTON...PURVIS...HATTIESBURG 310 PM CST TUE FEB 5 2008 ...PARTICULARLY DANGEROUS SEVERE THUNDERSTORMS EXPECTED THIS AFTERNOON AND TONIGHT... DANGEROUS SEVERE THUNDERSTORMS WILL BE WIDESPREAD ACROSS THE FORECAST AREA TONIGHT. NUMEROUS EPISODES OF DAMAGING WIND WILL OCCUR AND TORNADOES...POSSIBLY VIOLENT...WILL DEVELOP IN THE STRONGER STORMS THIS AFTERNOON AND TONIGHT. LARGE HAIL CAN BE EXPECTED WITH HAILSTONES TO GOLFBALL SIZE OR LARGER. SEVERE THUNDERSTORMS WITH DAMAGING WIND AND TORNADOES HAVE DEVELOPED OVER AREAS WEST OF INTERSTATE 55 AND NORTH OF INTERSTATE 20 THIS AFTERNOON. SEVERE THUNDERSTORM ACTIVITY WILL SPREAD ACROSS THE REMAINDER OF THE FORECAST AREA OVERNIGHT WITH THE BEST CHANCE OF SEVERE STORMS OVER EAST MISSISSIPPI TOWARD MIDNIGHT. THE MOST INTENSE STORMS WILL OCCUR IN THE MISSISSIPPI DELTA REGION OVER SOUTHEAST ARKANSAS...NORTHWEST MISSISSIPPI AND NORTHEAST LOUISIANA. THESE AREAS WILL HAVE THE HIGHEST RISK OF VIOLENT TORNADO DEVELOPMENT DURING THIS DANGEROUS WEATHER EPISODE BUT VIOLENT TORNADO DEVELOPMENT CAN NOT BE RULED OUT FOR ANY LOCATIONS IN THE FORECAST AREA. THE STRONG COLD FRONT WILL MOVE NEAR THE MISSISSIPPI RIVER AROUND MIDNIGHT AND SHIFT EAST OF THE MISSISSIPPI ALABAMA BORDER AROUND SUNRISE WEDNESDAY. THE LAST OF THE SEVERE WEATHER RISK WILL END BY 10 AM.
Local storm report, Feb 5, 3:29 PM CST, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
329 PM CST TUE FEB 05 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0315 PM HAIL CROSSETT 33.13N 91.97W
02/05/2008 E1.75 INCH ASHLEY AR NWS EMPLOYEE
GOLFBALL HAIL REPORTED IN CROSSETT. RELAYED BY WFO LITTLE
ROCK.
&&
TARVERLocal storm report, Feb 5, 3:39 PM CST, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
339 PM CST TUE FEB 05 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0330 PM TSTM WND DMG 2 E HAMBURG 33.23N 91.76W
02/05/2008 ASHLEY AR NWS EMPLOYEE
DAMAGE NEAR HWY 425 EAST OF HAMBURG. POSSIBLE TORNADO.
&&
TARVERLocal storm report, Feb 5, 4:02 PM CST, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
402 PM CST TUE FEB 05 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0330 PM HAIL HAMBURG 33.23N 91.80W
02/05/2008 E0.75 INCH ASHLEY AR EMERGENCY MNGR
PENNY HAIL REPORTED IN HAMBURG.
0330 PM TSTM WND DMG HAMBURG 33.23N 91.80W
02/05/2008 ASHLEY AR EMERGENCY MNGR
TREES DOWN NEAR THE SCHOOL IN HAMBURG.
0330 PM TSTM WND DMG 2 E HAMBURG 33.23N 91.76W
02/05/2008 ASHLEY AR LAW ENFORCEMENT
TREES AND POWERLINES DOWN EAST OFF ASHLEY 306 JUST EAST
OF HAMBURG.
&&
TARVERThe office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 5, 2:55 PM CST | Severe Thunderstorm Warning | JAN | Madison, Yazoo | 38 min |
| Feb 5, 4:25 PM CST | Severe Thunderstorm Warning | JAN | Sunflower | 20 min |
| Feb 5, 4:58 PM CST | Tornado Warning | JAN | Bolivar, Sunflower | 19 min |
| Feb 5, 2:37 PM CST | Tornado Warning | JAN | Ashley | 53 min |
| Feb 5, 3:27 PM CST | Tornado Warning | JAN | Ashley, Chicot | 63 min |
Nearby
Tornado Warnings in Mississippi, 2008Tornado Warnings in Arkansas, 2008Every tornado warning in 2008Tornadoes in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.